MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB212
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Type of procedure: laparoskopic hysterectomy.Event description: voyant maryland single step was used during a laparoscopic hysterectomy.After 90 activations the handle locked its selves.Jaws was unable to open and the knife was not able to be activated.Back bleeding from uterus was stopped by using bipolar grasper.Voyant was not used during this.Last time, before the event occurred, i saw the inner jaws was fine and clean.Additional information received from an applied medical representative via email on 30may25: the tm attended the surgery, no audio or visual damage.Yes, handle was unresponsive.I did try it too after it was off the patient.I assume that i would break the handle if i used more force.Blade was not responding when activating it.Blade was in neutral position.No, the jaws were not locked onto the tissue, the surgeon tried to reach tissue, but the handle was not responding.No tissue was damaged during the break down.This is the only one observed as i have attended to some 8 single step surgeries after this.Handle was not responding.I did ask the surgeon to close the handle and use the blade lever.Also releasing the handle ¿ nothing happened.As this was a trial i changed the handle with a new one from the shelves.Patient status: patient did not suffer any injuries due to the case.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Type of procedure: laparoskopic hysterectomy.Event description: voyant maryland single step was used during a laparoscopic hysterectomy.After 90 activations the handle locked its selves.Jaws was unable to open and the knife was not able to be activated.Back bleeding from uterus was stopped by using bipolar grasper.Voyant was not used during this.Last time, before the event occurred i saw the inner jaws was fine and clean.Additional information received from an applied medical representative via email on 30may25: the tm attended the surgery; no audio or visual damage.Yes handle was unresponsive.I did try it too after it was off the patient.I assume that i would break the handle if i used more force.Blade was not responding when activating it.Blade was in neutral position.No the jaws were not locked onto the tissue, the surgeon tried to reach tissue, but the handle was not responding.No tissue was damaged during the break down.This is the only one observed as i have attended to some 8 single step surgeries after this.Handle was not responding.I did ask the surgeon to close the handle and use the blade lever.Also releasing the handle ¿ nothing happened.As this was a trial i changed the handle with a new one from the shelves.Patient status: patient did not suffer any injuries due to the case.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed a stuck blade.This confirms the complainant¿s experience of jaws staying closed.Based on the evaluation of the event unit and the description of the event, it is likely that the reported event was caused by the eschar build up stopping the blade from fully returning.The instructions for use (ifu) states ¿buildup of eschar can negatively affect the device¿s sealing and cutting performance¿.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.Correction performed to update section h2.

Brand Name
VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22136813
Report Number2027111-2025-00565
Device Sequence Number17998335
Product Code GEI
UDI-Device Identifier00607915140793
UDI-Public(01)00607915140793
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB212
Device Catalogue Number101476821
Device Lot Number1544095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown